MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4.0MM MULTIBLADE PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283439
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a knee arthroscopy and cartilage debridement procedure on an unknown date, it was observed that there was metal spreading while using a 4 mm multi blade plus device.The surgeon had no pressure on the handpiece.There was a surgical delay of five minutes.There were still small parts of the device in the knee joint.The status of the patient post-surgery was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Subsequent follow-up with the customer, additional information was received.It was reported that the surgeon had the handpiece smooth in the hand and did not press against the soft tissue or cartilage.It was reported that the shaverblade device was in use with the handpiece.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during a knee arthroscopy and cartilage debridement while using a 4 mm multi blade plus there was metal spreading.Surgeon had no pressure on the handpiece.Small parts are still in the knee joint.Surgeon had the handpiece smooth in the hand.He did not press against the soft tissue or cartilage.The complaint device was received and evaluated.The inner and outer sleeves were separated and inspected for any visual defects that may contribute to the complaint condition.The device had signs of friction and striation marks of wear on the surface of the distal end of the inner blade and inside the outer.Based on device condition received, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device [m2005035] number, and no non-conformances were identified.The possible root cause for reported failure can be attributed to blade wear and degradation, as per ifu; excessive side loading may result in blade wear and degradation.Adequate suction is recommended to reduce wear and degradation of the device.Besides, a hand piece used in this procedure where the blade is assembled was not received for evaluation, potential ways to reduce shedding is to ensure all hand pieces are properly serviced and maintained.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.0MM MULTIBLADE PLUS 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11088063
Report Number1221934-2020-04112
Device Sequence Number11652952
Product Code HRX
UDI-Device Identifier10886705022038
UDI-Public10886705022038
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283439
Device Catalogue Number283439
Device Lot NumberM2005035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2020
Supplement Date Received by Manufacturer12/30/2020
01/11/2021
02/10/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date12/31/2020
01/12/2021
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;